Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 22, 2015, 4:02 AM MST for Eddy County, New Mexico. It took effect at Dec 22, 2015, 11:00 AM MST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 4:02 AM MST (11:02 UTC)
- In effect from
- Dec 22, 2015, 11:00 AM MST
- Expired
- Dec 23, 2015, 5:00 PM MST
- In force
- 30 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3155 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS74 KMAF 221102 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 502 AM CST TUE DEC 22 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ WEDNESDAY FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... .JET STREAM LEVEL WINDS WILL SLOWLY STRENGTHEN TODAY AND PERSIST THROUGH WEDNESDAY...SETTING UP A PROLONGED PERIOD OF HIGH WINDS IN THE GUADALUPE MOUNTAINS AND ON THE ADJACENT PLAINS. NMZ027-TXZ258-222200- /O.UPG.KMAF.HW.A.0022.151222T1800Z-151224T0000Z/ /O.NEW.KMAF.HW.W.0026.151222T1800Z-151224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 402 AM MST TUE DEC 22 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY... * TIMING...FROM 11 AM THIS MORNING TO 5 PM MST WEDNESDAY. * WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH GUSTS TO 70 TO 80 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-222200- /O.NEW.KMAF.WI.Y.0014.151222T1800Z-151224T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 502 AM CST TUE DEC 22 2015 /402 AM MST TUE DEC 22 2015/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ WEDNESDAY... * TIMING...FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ WEDNESDAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
644 WWUS74 KMAF 222016 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CST TUE DEC 22 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... .JET STREAM WINDS HAVE RESULTED IN STRONG WINDS AT THE SURFACE AND THESE WINDS WILL PERSIST THROUGH WEDNESDAY. THIS IS SETTING UP A PROLONGED PERIOD OF HIGH WINDS IN THE GUADALUPE MOUNTAINS AND ON THE ADJACENT PLAINS. NMZ027-TXZ258-231100- /O.CON.KMAF.HW.W.0026.000000T0000Z-151224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 116 PM MST TUE DEC 22 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * TIMING...UNTIL 5 PM MST WEDNESDAY. * WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH GUSTS TO 70 TO 85 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-231100- /O.CON.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 216 PM CST TUE DEC 22 2015 /116 PM MST TUE DEC 22 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY... * TIMING...UNTIL 6 PM CST /5 PM MST/ WEDNESDAY. * WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
892
WWUS74 KMAF 230054 AAA
NPWMAF
URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 PM CST TUE DEC 22 2015
...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY FOR THE
GUADALUPE MOUNTAINS...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ WEDNESDAY
FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...
AND REEVES COUNTY AND THE UPPER TRANS PECOS...
.JET STREAM WINDS HAVE RESULTED IN STRONG WINDS THROUGH MOUNTAINS
AND IN THE LOWER ELEVATIONS ADJACENT TO THE MOUNTAINS. THESE WINDS
WILL PERSIST THROUGH WEDNESDAY. WINDS HAVE DECREASED ACROSS THE
ADVISORY AREA HOWEVER IT WILL STILL BE GUSTY AT TIMES THROUGH
NIGHT, ESPECIALLY ALONG THE HIGHWAY 54 CORRIDOR AND IN EDDY COUNTY,
BEFORE INCREASING AGAIN WEDNESDAY.
NMZ027-TXZ258-231100-
/O.CON.KMAF.HW.W.0026.000000T0000Z-151224T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
554 PM MST TUE DEC 22 2015
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...
* TIMING...UNTIL 5 PM MST WEDNESDAY.
* WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH GUSTS TO 70 TO 85
MPH.
* IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS
FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN
AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT
TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON
EXPOSED RIDGETOPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
NMZ028-TXZ057-058-231100-
/O.CON.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
654 PM CST TUE DEC 22 2015 /554 PM MST TUE DEC 22 2015/
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
WEDNESDAY...
* TIMING...UNTIL 6 PM CST /5 PM MST/ WEDNESDAY.
* WINDS...TONIGHT 15 TO 30 MPH...HIGHER GUSTS IN THE DELAWARE MOUNTAINS.
WEDNESDAY SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND
50 MPH.
* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER
OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.
&&
$$838 WWUS74 KMAF 230958 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 358 AM CST WED DEC 23 2015 ...HIGH WIND WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... AND REEVES COUNTY AND THE UPPER TRANS PECOS... .STRONG WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS AND LOWER ELEVATIONS ADJACENT TO THE MOUNTAINS. WINDS WILL DECREASE AFTER SUNSET THIS EVENING. NMZ027-TXZ258-240000- /O.CON.KMAF.HW.W.0026.000000T0000Z-151224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 258 AM MST WED DEC 23 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST TO WEST 35 TO 55 MPH WITH GUSTS TO 65 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-240000- /O.CON.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 358 AM CST WED DEC 23 2015 /258 AM MST WED DEC 23 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
001 WWUS74 KMAF 232033 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CST WED DEC 23 2015 ...HIGH WIND WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... AND REEVES COUNTY AND THE UPPER TRANS PECOS... .STRONG WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS AND LOWER ELEVATIONS ADJACENT TO THE MOUNTAINS. WINDS WILL DECREASE AFTER SUNSET THIS EVENING. NMZ027-TXZ258-240000- /O.CON.KMAF.HW.W.0026.000000T0000Z-151224T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 133 PM MST WED DEC 23 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST TO WEST 40 TO 55 MPH WITH GUSTS TO 75 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-240000- /O.CON.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 233 PM CST WED DEC 23 2015 /133 PM MST WED DEC 23 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THROUGH THIS AFTERNOON. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
939 WWUS74 KMAF 232357 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 557 PM CST WED DEC 23 2015 ...HIGH WIND WARNING EXTENDED THROUGH EVENING FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY SET TO EXPIRE FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR... AND REEVES COUNTY AND THE UPPER TRANS PECOS... .STRONG WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE ACROSS THE GUADALUPE MOUNTAINS. WINDS WILL SLOWLY DECREASE THIS EVENING. NMZ028-TXZ057-058-240100- /O.EXP.KMAF.WI.Y.0014.000000T0000Z-151224T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 557 PM CST WED DEC 23 2015 /457 PM MST WED DEC 23 2015/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... WINDS HAVE SUBSIDED AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NMZ027-TXZ258-240300- /O.EXT.KMAF.HW.W.0026.000000T0000Z-151224T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 457 PM MST WED DEC 23 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...THROUGH MID EVENING. * WINDS...SOUTHWEST TO WEST 40 TO 55 MPH WITH GUSTS TO 75 MPH. * IMPACTS...SEVERE TURBULENCE IS EXPECTED TO RESULT IN HAZARDOUS FLYING CONDITIONS ESPECIALLY FOR LOW FLYING LIGHT AIRCRAFT IN AROUND THE MOUNTAINS. HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL. HIKERS COULD EXPERIENCE DIFFICULT CONDITIONS ON EXPOSED RIDGETOPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 4:00 AM MST, 2 minutes earlier.
Area forecast discussion, Dec 22, 4:00 AM MST, 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
500 AM CST TUE DEC 22 2015
.DISCUSSION...
WV imagery shows a fairly progressive pattern in play across the
CONUS, w/West Texas and Southeast New Mexico under zonal flow aloft
as an upper trough moves thru the region today. NAM cross section
thru the Guadalupes develops a decent mountain wave signature this
afternoon, signaling a high wind event there, and continuing thru
Wednesday afternoon. H7 pressure gradient, as well as sfc, tighten
up this afternoon and carry over into Wednesday. Forecast soundings
mix to only 750-850 mb, but 25-35kt westerlies there may result in
windy conditions on adjacent plains as well. All that said, we've
converted the watch to a warning for the Guadalupes, and coupled
this w/a wind advisory for the adjacent plains. This will also
result in elevated fire wx conditions area-wide. Relative humidity
will bottom out at 15-20% briefly, so a Fire Danger Statement has
been issued to cover fire wx concerns.
Otherwise, what a way to enter the first day of winter...10-15
degrees above normal. Zonal flow aloft will transition to SW
throughout the week, and westerly sfc flow and mostly sunny skies
will continue the warm streak into the weekend. Models try to
backdoor a front into the area Thursday, but this should have little
effect on temps outside of the northern tier zones. Biggest change
this forecast comes Saturday and Saturday night, when a deep, cut-off
low arrives, bringing much colder air into the area on a cold front
Saturday night. Models are in big disagreement on the speed of the
trough, w/the GFS and DGEX outrunning the ECMWF and Canuck. However,
tracks are similar and hint at a good possibility of frozen precip
for some of the FA Saturday night thru Sunday night. No point in
getting into the details on precip type attm, as they will most
certainly change between now and then. For now, we'll stay w/a rain
or snow scenario, and outlook it in the HWO. Precip should taper
off Monday, w/below-normal temps.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 44 69 40 / 0 0 0 0
CARLSBAD NM 71 45 67 40 / 0 10 0 10
DRYDEN TX 74 46 71 42 / 0 0 0 0
FORT STOCKTON TX 76 45 68 44 / 0 0 0 0
GUADALUPE PASS TX 58 36 57 38 / 0 10 0 10
HOBBS NM 64 39 61 35 / 0 0 0 0
MARFA TX 65 33 61 32 / 0 0 0 0
MIDLAND INTL AIRPORT TX 71 42 66 38 / 0 0 0 0
ODESSA TX 71 47 67 41 / 0 0 0 0
WINK TX 72 42 68 38 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 11 AM this morning to 5 PM MST Wednesday
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Guadalupe Mountains of Eddy County.
Wind Advisory from 11 AM this morning to 5 PM MST Wednesday FOR
THE FOLLOWING ZONES... Eddy County Plains...Southeast
Plains/BLM Roswell/LNZ.
TX...High Wind Warning from 11 AM this morning to 5 PM MST Wednesday
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
Wind Advisory from noon today to 6 PM CST Wednesday FOR THE
FOLLOWING ZONES... Reeves County and Upper Trans Pecos...
Van Horn and Highway 54 Corridor.
&&
29/44Hazardous weather outlook, Dec 22, 2:21 AM MST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 321 AM CST TUE DEC 22 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-230930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 321 AM CST TUE DEC 22 2015 /221 AM MST TUE DEC 22 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE EDDY COUNTY PLAINS...VAN HORN CORRIDOR AND WESTERN PORTIONS OF THE UPPER TRANS PECOS THIS AFTERNOON THROUGH WEDNESDAY. EXPECT SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH IN THESE AREAS. A HIGH WIND WARNING IS ALSO IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON THROUGH WEDNESDAY DUE TO ANTICIPATED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH. VERY WARM TEMPERATURES WILL COMBINE WITH LOW HUMIDITIES AND GUSTY WINDS TO CREATE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS MUCH OF THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND UPPER TRANS PECOS THROUGH WEDNESDAY AFTERNOON. AN UPPER LEVEL STORM SYSTEM COULD BRING SIGNIFICANT PRECIPITATION TO THE REGION LATE THIS CHRISTMAS WEEKEND WITH RAIN OR SNOW POSSIBLE. PLEASED STAY TUNED TO THE LATEST FORECAST, ESPECIALLY IF TRAVELING LATE THIS HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 4:02 AM MST | High Wind Warning | MAF | Eddy | 40 hr |
Nearby
Wind Advisories in New Mexico, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.